Format

Send to

Choose Destination
Ann Dermatol. 2017 Apr;29(2):206-209. doi: 10.5021/ad.2017.29.2.206. Epub 2017 Mar 24.

Drug Reaction with Eosinophilia and Systemic Symptom Syndrome Induced by Lamotrigine.

Author information

1
Department of Dermatology, Konkuk University School of Medicine, Seoul, Korea.

Abstract

Drug reaction with eosinophilia and systemic symptom (DRESS) syndrome is a type of severe adverse drug-induced reaction. Dermatologists should make a quick diagnosis and provide appropriate treatment for DRESS syndrome to reduce mortality rates, which can be as high as 10%. We present the case of a 47-year-old man with schizoaffective disorder treated with lamotrigine who developed DRESS syndrome to emphasize the importance of close observation of patients with drug eruption. He was consulted for erythematous maculopapular rashes on the trunk that developed 3 weeks after starting lamotrigine. A few days later, he developed generalized influenza-like symptoms. The skin rashes spread over his entire body, and the sense of itching was rapidly aggravated within a few days. Increased liver enzyme levels and significant eosinophilia were found on laboratory test results. His condition was diagnosed as DRESS syndrome, and he was treated with systemic and topical corticosteroids for 2 weeks.

KEYWORDS:

Anticonvulsants; Drug hypersensitivity syndrome

Supplemental Content

Full text links

Icon for Korean Dermatological Association Icon for PubMed Central
Loading ...
Support Center